MAUDE Adverse Event Report: SORIN GROUP ITALIA SRL INSPIRE 8 HOLLOW FIBER OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS

SORIN GROUP ITALIA SRL INSPIRE 8 HOLLOW FIBER OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number 8 PH.I.S.I.O.
Medical Device Problem Code Increase in Pressure (1491)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information was not provided.Sorin group (b)(4) manufactures the inspire 8 hollow fiber oxygenator.The incident occurred in (b)(6).The involved device is not available for investigation.Based on follow up information with the customer: the first replace happened at 60mins of the bypass, and it takes 3 mins to exchange a new one.The second replacement happened at 100mins, and it takes 4 mins to replace; during the operation, the aspirator had a high flow rate, and the attracted blood was mixed with left atrial thrombi tissue fragments.A large amount of blood could be seen to overflow from the adjacent aspirator hole, but no blood clot was seen; the blood flow happened during the clearance of the left atrial thrombus, because there is a large amount of silty thrombus in the patient's left atrium; the flow rate of blood was entering in the hvr is unknown.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Sorin group (b)(4) has received a report that after 60 minutes from the beginning of a procedure, the inspire oxygenators was change out due to high pressure.After 30 minutes, the same situation happened again.The medical team elected to change out also this oxygenator.The procedure was completed with no issue.There is no information relevant to patient outcome.
 
Additional Manufacturer Narrative
Livanova received report of blood overflow inside hvr and increase in the pre-membrane pressure of inspire 8 oxygenator during a procedure.Analysis of livanova complaints database revealed no other similar event relevant to the complained lot.Neither photographic nor video evidence were provided.In addition, no oxygenator pre-membrane pressure values were recorded during surgery.Complained oxygenator was not available for investigation.The dhr review confirmed the complained lot was released as conforming to product specifications.As per available data, it cannot be ruled out that reported event was a multi-factorial phenomenon triggered by a combination of clinical procedure and specific conditions of patient blood (clearance of left atrial thrombus), thus leading to functional blood clotting inside circuit which caused an increase of hydraulic resistance exhibited by oxygenator to passage of blood.No device malfunction could be confirmed.Livanova will keep monitoring the market for similar events.H3 other text : device not available.
 
Event or Problem Description
See initial report.

Brand Name
INSPIRE 8 HOLLOW FIBER OXYGENATOR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
SORIN GROUP ITALIA SRL
strada statale 12 nord, 86
mirandola
MDR Report Key12257992
Report Number9680841-2021-00020
Device Sequence Number19532004
Product Code DTZ
UDI-Device Identifier08033178112369
UDI-Public(01)08033178112369(17)240229(10)2103020177(11)210302(240)050714
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K130433
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 09/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model Number8 PH.I.S.I.O.
Device Catalogue Number050714
Device Lot Number050714
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/18/2021
Supplement Date Received by Manufacturer08/31/2021
Initial Report FDA Received Date08/02/2021
Supplement Report FDA Received Date09/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1